MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Diplopia/Double Vision (4802)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that a consumer called to see what type of lens was implanted in her eye.She stated since surgery she was having a harder time to see at near, certain close items were blurred, almost double.At night she was seeing halos around car lights.She said her doctor told her it was a refractive error and provided a glasses.She was going to schedule a second opinion.Additional information has been requested and received stating that she had spoken to surgeon about wanting intermediate vision from her cataract surgery.Her near vision was worse after surgery.Had surgery many years ago in right eye due to dm.Was not happy that she could not see at near without having glasses.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., and h.11.The sample was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The reporter was the customer.The lens remains in the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The lens model is a monofocal lens which corrects for near or far as targeted by the hcp.The consumer was advised to speak to surgeon regarding issues they are experiencing or seek a second opinion.Consumer was advised an investigation will be performed on the serial number of the implanted lens.Consumer was asked to contact company should additional details become available.Consumer called and had additional questions; the patient had spoken to surgeon about wanting intermediate vision from her cataract surgery.The consumer reported the near vision is worse after surgery.And that the surgery was "many, many" years ago in the right eye due to dm (diabetes mellitus).The consumer is not happy with near vision without glasses.Company representative explained to the consumer that they need to speak to the surgeon regarding the outcome, as company is unable to provide medical advice or recommendations.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, consumer reported that they are experiencing increased dryness in the left eye following cataract surgery performed approximately 6¿8 months ago.The consumer also noted a history of cataract surgery on the same (left) eye about 30 years ago.Increased dryness was reported and they reported that punctal plugs and dry eye supplements have improved symptoms in the right eye but have not helped the left eye.Persistent glare in the left eye continues, despite the doctor advising that it should improve with glasses.The consumer stated that glare while driving can be severe and temporarily blinding when oncoming cars pass.
 
Additional Manufacturer Narrative
Additional information has been provided in b.5.H.3., h.6., and h.11.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22813740
Report Number1119421-2025-02274
Device Sequence Number5738757
Product Code HQL
UDI-Device Identifier00380652396936
UDI-Public(01)00380652396936(17)290125(11)250127(10)15979905
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15979905
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/12/2025
01/14/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date10/07/2025
02/06/2026
Date Device Manufactured01/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale